Post by sweatybetty on Dec 11, 2008 11:45:16 GMT -6
I'm trying LDN to prevent recurrance of my IBS systems, after a successful course of antibiotics to treat SIBO (and for restless legs syndrome too). I've managed to get up to 3.5mg over the past 6 weeks or so, but I've had quite bad side effects the whole time, and wanted to see if people thought they would clear up in time.
Probably the worst thing is that I get very hot and sweaty soon after taking the medication, and for about 12 hours afterwards. Its horrible in bed - I just sweat and sweat - its the middle of winter and I don't have the heating on. My temperature isn't up though. I get the vivid dreams people talk about, but that's not too much of a problem, but my head feels very weird when I take it and for most of the morning after. Oh and I get very very sleepy when I take it - I can't wake up in the mornings and some days I feel like I'm in a coma until about 1pm. I also have RLS and I think that's a little worse. It also makes my legs feel weak. I also have a dry mouth, and my sinuses keep getting clogged as the mucous there has become very thick. I take it at 10pm - I had the same symptoms on the lower doses too.
So all in all not very nice! Could this all be caused by my immune system sorting itself out? I have always had the night sweats so maybe they will get worse before they get better. I thought I would give it until mid Feb (just over three months) - does that sound about right?
I can't find anyone who has had the night sweats - is there anyone that's had that problem?
I was thinking candida yeast also, the symptoms scream candida. LDN can bring an underlying candida yeast problem to the forefront. You must clean up a yeast problem and steroids are bad to cause candida.
Post by sweatybetty on Dec 23, 2008 10:42:18 GMT -6
Thanks for the advice - the responses really are appreciated.
I don't subscribe to the candida theory though. I had a month long course of antifungals and it made no difference - it just made me very ill. The science behind candida overgrowth just doesn't add up for me. I have CFS/FMS (togther with IBS and RLS) - should have mentioned that! It's a neurological condition. I've spent so much money over the years on things that aren't scientifically proven that I can only go with the science now!
Naltrexone is used as a motility agent for IBS patients, to stop SIBO coming back (see work by Pimentel - I'm in his camp - he doesn't subscribe to the candida idea either, but if you check his work you'll see how a SIBO would have the same symptoms as a supposed candida overgrowth with the same things having a beneficial or detrimental effect, and why, all backed up with double-blind, placebo controlled, peer reviewed research). I had a SIBO which is now cleared and my IBS is gone. I thought I might try going up to 4.5 to see if it helped with my other conditions, but nothing so far.
SIBO = Small Intestinal Bacterial Overgrowth
I guess from the responses that no-one has had problems with 'overheating' on naltrexone. But in case anyone else does, and comes across this post, it does get better with time, and then worse with an increase in dose.
I'm up to 4.5 now anyway - it's still knocking me out for 12 hours.
I will post back with any changes in my condition - it may be of use to someone with the same illnesses as me.
If you felt really bad on the antifungals you were having die off symptoms of yeast. Dr. McCandless' work with LDN has shown me that candida is a real thing and can be just as difficult as cancer to kill off. McCandless see's wonderful results with LDN in her IBS/CFS/Fibro/Crohn's patients once she clears their yeast problems, some are toddlers, age 2.
Eliminate dairy, sugar, yeasty, vinegary products, gluten products from your diet for 6 months and see if your adverse symptoms start to subside. It takes about 6 months for gluten to get out of one's system. It took me 8 months to rid my body of yeast and I did the diet to perfection, the supplemental anti-fungals and Diflucan for 3 weeks. Dr. McCandless advised me all the way. Don't totally rule out a candida yeast problem along with your other problems. If you've got candida, LDN generally brings it to the forefont and causes a host of negative symptoms. LDN can also bring lyme disease to the forefront.
I had the hot sensation when first starting LDN, especially my feet.
I couldn't believe it when I read your story! That's me! I'm pretty sure what's happening with me is neuro. too but if we are not functioning at the cellular level, how do we know what came first that caused that and so on. I went off all sugar, caffeine, wheat and a lot of gluten containing grains but not all, dairy and processed foods and drank pure water. When I started using them again the hot flashes start up and are directly affected by diet. I'm only at 3.0mg right now. I had the hot flashes whenever I ate long before starting LDN. I have that make believe condition called FMA/CFS as well. I started @ 1.5mg and it knocked me out too until I resumed the elimination diet.